Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 166, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 11, 2013, 3:44 PM CDT for McCurtain County, Oklahoma; Little River County, Sevier County, Arkansas; Bowie County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2013, 3:44 PM CDT (20:44 UTC)
- Expired
- Jul 11, 2013, 4:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1937 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
835 WUUS54 KSHV 112044 SVRSHV ARC081-133-OKC089-TXC037-112130- /O.NEW.KSHV.SV.W.0166.130711T2044Z-130711T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 344 PM CDT THU JUL 11 2013 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BOWIE COUNTY IN NORTHEAST TEXAS... SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA... WESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF FOREMAN... WEST CENTRAL SEVIER COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 430 PM CDT * AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTH OF ARKINDA...OR 11 MILES WEST OF HORATIO...AND MOVING SOUTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOODWATER...SHINEWELL...AMERICA...MOON...BOKHOMA...ALMONT...TOM AND WALLACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3353 9425 3346 9456 3400 9468 3404 9447 TIME...MOT...LOC 2044Z 022DEG 13KT 3394 9456 $$ VII
1 follow-up statement
122
WWUS54 KSHV 112114
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 PM CDT THU JUL 11 2013
ARC081-133-TXC037-112124-
/O.CAN.KSHV.SV.W.0166.000000T0000Z-130711T2130Z/
LITTLE RIVER AR-SEVIER AR-BOWIE TX-
414 PM CDT THU JUL 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR BOWIE...SEVIER AND LITTLE
RIVER COUNTIES IS CANCELLED...
LAT...LON 3387 9448 3378 9448 3374 9462 3381 9464
3386 9465 3387 9466 3391 9466 3394 9452
TIME...MOT...LOC 2114Z 022DEG 13KT 3384 9461
$$
OKC089-112130-
/O.CON.KSHV.SV.W.0166.000000T0000Z-130711T2130Z/
MCCURTAIN OK-
414 PM CDT THU JUL 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR MCCURTAIN COUNTY...
AT 409 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BOKHOMA...OR 15 MILES NORTHWEST OF
FOREMAN...MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3387 9448 3378 9448 3374 9462 3381 9464
3386 9465 3387 9466 3391 9466 3394 9452
TIME...MOT...LOC 2114Z 022DEG 13KT 3384 9461
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:35 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 11, 3:35 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 335 PM CDT THU JUL 11 2013 .DISCUSSION... MID AFTN TSTMS BEGIN RAPIDLY DEVELOPING...LACKING ANY REAL PATTERN AT LEAST WITH RESPECT TO WEAK BACKDOR COLD FRONT OVER CENTRAL AR...OR TO INITIAL OUTFLOW BOUNDARY WHICH SPARKED MUCH WEAKER CONVECTION ACROSS MAINLY NORTHERN LA THIS MORNING. THE MORE INTENSE STORMS THAT DEVELOPED NE TX AND SE OK...WERE IN MID TO UPPER 90 DEGREE TEMPS...AND A FEW MARGINALLY SVR WIND REPORTS AND ONE HAIL REPORT HAVE OCCURRED. WITH ISOLD STORMS DEVELOPING WELL NORTH NEAR I-40...INDICATING STG COOLING IN NW FLOW ALOFT. THUS...WILL KEEP CHANCE CATEGORY TSTMS ALL EVENING...INCLUDING STG WIND GUSTS. DRIER AIR IN PLACE FOR WEEKEND...THEN WILL ADD POPS EARLY NEXT WEEK FOR RETROGRADING PATTERN AS DEEP E-SE FLOW BRINGING UPPER LOWS ACROSS REGION./VII/ && OUTSIDE OF THE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...THE FOUR STATE REGION WILL HAVE VFR FLIGHT CATEGORIES THROUGH MOST OF THE TERMINAL FORECAST PERIOD. CEILING AND VISIBILITY RESTRICTIONS IN AND NEAR THE STORMS WILL BE A MIX OF MVFR AND BRIEFLY IFR CONDITIONS. OUTFLOW BOUNDARIES FROM ONGOING STORMS MAY CARRY ADDITIONAL DEVELOPMENT OF CONVECTION INTO THE EVENING BEFORE TAPERING OFF. HOWEVER FOR SOME OF THE SITES NORTH OF INTERSTATE 20 AND ALONG INTERSTATE 30 THERE LOOKS TO BE A PERIOD OF MVFR CEILINGS ASSOCIATED WITH A WEAK COLD FRONT THAT WILL EXTEND FROM JUST NORTH OF KESF TO NEAR KSHV AND INTO NORTHEAST TEXAS NEAR KOSA. THE MVFR CEILINGS AROUND 15 HND FEET POSSIBLE BETWEEN 12/09 UTC TO 12/14 UTC AFFECTING KMLU...KSHV...KELD...AND KTXK. THERE MAY ALSO BE A FEW SHOWERS AROUND NEAR THE 12/10 UTC TO 12/14 UTC TIME FRAME AS WELL AND MAY CARRY VCSH IN TERMINALS. SURFACE WINDS WILL BE LIGHT AND VARIABLE OR LIGHT SOUTHWEST AWAY FROM EVENING THUNDERSTORMS...WITH AN EAST TO NORTHEAST IN WAKE OF THE SOUTHWEST MOVING COLD FRONT LATE TONIGHT INTO FRIDAY. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 96 71 94 70 / 20 10 10 10 10 MLU 73 94 68 93 69 / 20 10 10 10 10 DEQ 73 95 65 93 67 / 10 10 10 10 10 TXK 74 94 68 93 68 / 10 10 10 10 10 ELD 72 94 65 93 66 / 10 10 10 10 10 TYR 75 98 72 97 71 / 20 20 10 10 10 GGG 76 100 71 95 70 / 20 20 10 10 10 LFK 74 98 72 97 70 / 20 20 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 11, 11:48 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CDT THU JUL 11 2013 LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 121700- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1148 AM CDT THU JUL 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING AS A COLD FRONT MOVES INTO THE AREA. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED....THE STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ON FRIDAY...MAINLY ACROSS DEEP EAST TEXAS AND CENTRAL LOUISIANA...AS THE COLD FRONT SLOWLY MOVES SOUTH OF THE AREA. AFTER A BREAK ON SATURDAY...THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SUNDAY THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE REGION FROM THE NORTHEAST. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-121700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- 1148 AM CDT THU JUL 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AFTER A BREAK FROM RAIN CHANCES ON FRIDAY AND SATURDAY...THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE SUNDAY THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE REGION FROM THE NORTHEAST. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THIS AFTERNOON OR TONIGHT. VII
In the hours before
Local storm report, Jul 11, 2:28 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 1 E LINDALE 32.51N 95.39W
07/11/2013 E1.00 INCH SMITH TX LAW ENFORCEMENT
HEAVY RAIN ALSO
&&
EVENT NUMBER SHV1300276
25Local storm report, Jul 11, 2:30 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM LIGHTNING 2 S LINDALE 32.48N 95.41W
07/11/2013 SMITH TX LAW ENFORCEMENT
LIGHTNING HIT POWER LINE CAUSED FIRE 2 MILES SOUTH
LINDALE
&&
EVENT NUMBER SHV1300277
25Local storm report, Jul 11, 2:51 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL 1 E LINDALE 32.51N 95.39W
07/11/2013 E0.88 INCH SMITH TX BROADCAST MEDIA
&&
EVENT NUMBER SHV1300278
25Special weather statement, Jul 11, 3:05 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT THU JUL 11 2013
OKZ077-112100-
MCCURTAIN-
305 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
FARMERS HILL...GARVIN...GLOVER...GOLDEN...MILLERTON...SLIM...
VALLIANT AND WRIGHT CITY...
AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES EAST OF FORT TOWSON...
MOVING SOUTH AT 10 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
06Local storm report, Jul 11, 3:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HEAVY RAIN TYLER 32.33N 95.30W
07/11/2013 E2.00 INCH SMITH TX AMATEUR RADIO
2 INCHES RECVD IN SWAN LAKE AND NORTH TYLER LOOP AREA
IN 1 HOUR
&&
EVENT NUMBER SHV1300279
25Special weather statement, Jul 11, 3:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT THU JUL 11 2013
ARZ050-059-OKZ077-112130-
LITTLE RIVER-MCCURTAIN-SEVIER-
333 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
ARKINDA AND FOREMAN...
AT 330 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF HORATIO...MOVING
SOUTH AT 10 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:25 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 50 min |
| Jul 11, 2:05 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 55 min |
| Jul 11, 4:56 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 49 min |
| Jul 11, 5:46 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 44 min |
| Jul 11, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 41 min |
| Jul 11, 6:52 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 53 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Severe Thunderstorm Warnings in Oklahoma, 2013Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.